MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Model Number 114-009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Iatrogenic Source (2498)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth unavailable.The elca device was returned to the manufacturer and evaluated on (b)(6) 2019.Pictures of device tip: no damaged epoxy and only one dead fiber was present.Pictures of marker band: no damage detected to the distal tip marker band.This event is determined to be use related as physician was lasing in contrast medium, and the ifu for the elca device, 12.2 clinical technique, 8.B., states: flush all residual contrast media from the lasing site and vascular structures adjacent to the lasing site, prior to activating the cvx-300 laser system.
 
Event or Problem Description
During a coronary vascular intervention procedure to treat a slightly calcified plaque lesion within the mid left anterior descending (lad) artery, a spectranetics elca device was in use.During use, the device''s marker band reportedly detached from the device.Physician was lasing in contrast medium when the event occurred.The device's marker band was retrieved with balloon.A balloon was used to complete the procedure with no reported patient harm.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
ELCA
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8662864
Report Number1721279-2019-00093
Device Sequence Number2130760
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)210408(10)FH110D04A
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2021
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH119D04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight64
Date Report Sent to FDA01/01/2005